MAUDE Adverse Event Report: DEPUY MITEK BIOCRYL INTERFERENCE SCREW, 8X23 MM; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE

DEPUY MITEK BIOCRYL INTERFERENCE SCREW, 8X23 MM; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Catalog Number 231710
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/10/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device was received and evaluated.Visual observation confirms that the anchor is broken at the distal end.Typically, anchor breakages are associated with off -axis insertion, levering during insertion or hard bone quality.It was reported that the insertion was off-axis, which would have contributed to this event.The root cause of this failure is attributed to user technique.A batch record review has been conducted and our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the mitek complaints system revealed no other complaints of any kind for this lot released to distribution.At this point in time, based on the overall complaint rate, no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an anterior cruciate ligament (acl) repair surgical procedure, it was observed that the biocryl interference screw, 8x23 mm device was broken.The broken piece didn't fall into patient.It was reported that they changed to a new biocryl interference screw, 8x23 mm device to complete the procedure.It was not reported if there were any delays in the procedure.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
BIOCRYL INTERFERENCE SCREW, 8X23 MM
Common Device Name
ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK
325 paramount drive
raynham MA 02767
MDR Report Key7771823
Report Number1221934-2018-53714
Device Sequence Number1392003
Product Code MAI
UDI-Device Identifier10886705010608
UDI-Public10886705010608
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/13/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2016
Device Catalogue Number231710
Device Lot Number3728437
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2015
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/13/2015
Initial Report FDA Received Date08/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1